Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 231, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2019, 9:48 PM MDT for Sheridan County, Nebraska. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2019, 9:48 PM MDT (03:48 UTC)
- Expired
- Aug 25, 2019, 10:45 PM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 151 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 10:00 PM MDT | HAIL 2.75 | 7 N Hay Springs, NE | PUBLIC REPORTED GOLF BALL TO BASEBALL SIZE HAIL. HAIL DAMAGE TO A VEHICLE. TIME ESTIMATED FROM RADAR. |
| Aug 25, 10:15 PM MDT | HAIL 1 | 15 N Rushville, NE | REPORT VIA SOCIAL MEDIA, TIME ESTIMATED. |
| Aug 25, 10:25 PM MDT | TSTM WND DMG | Gordon, NE | REPORTS OF POWER OUTAGES IN GORDON. |
| Aug 25, 10:25 PM MDT | TSTM WND DMG | Rushville, NE | POWER OUTAGE IN RUSHVILLE AFFECTING OVER 450 PEOPLE. |
| Aug 25, 10:25 PM MDT | HAIL 1 | 6 N Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 9:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 992 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
129
WUUS53 KLBF 260348
SVRLBF
NEC161-260445-
/O.NEW.KLBF.SV.W.0231.190826T0348Z-190826T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
948 PM MDT Sun Aug 25 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Sheridan County in the Panhandle of Nebraska...
* Until 1045 PM MDT.
* At 948 PM MDT, a severe thunderstorm was located 7 miles southeast
of Slim Buttes, or 11 miles southwest of Pine Ridge, moving
southeast at 40 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Gordon, Rushville, Hay Springs, White Clay, Clinton, Intersection
of Highway 87 and Craven Creek Road, Lone Butte, Intersection of
Beaver Creek Road and White Clay Creek Road, Intersection of
Highway 87 and Larabee Road, Mount Maria, Highway 250 crossing the
Niobrara River, Walgren Lake State Recreation Area, Pine Ridge,
Metcalf State Wildlife Management Area and Intersection of Highway
87 and Antelope Road.
This includes the following highways...
Highway 20 between mile markers 74 and 106.
Highway 250 between mile markers 29 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 4300 10226 4297 10208 4242 10246 4253 10276
4256 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0348Z 305DEG 35KT 4296 10276
HAIL...2.00IN
WIND...70MPH
$$
Buttler3 follow-up statements
347
WWUS53 KLBF 260404
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1004 PM MDT Sun Aug 25 2019
NEC161-260445-
/O.CON.KLBF.SV.W.0231.000000T0000Z-190826T0445Z/
Sheridan NE-
1004 PM MDT Sun Aug 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHERN SHERIDAN COUNTY...
At 1003 PM MDT, severe thunderstorms were located along a line
extending from White Clay to near Hay Springs, moving southeast at 35
mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
These severe storms will be near...
Gordon around 1040 PM MDT.
Other locations impacted by these severe thunderstorms include Pine
Ridge, Intersection of Highway 87 and Craven Creek Road, Metcalf
State Wildlife Management Area, Lone Butte, Intersection of Beaver
Creek Road and White Clay Creek Road, Intersection of Highway 87 and
Larabee Road, Mount Maria, Highway 250 crossing the Niobrara River,
Intersection of Highway 87 and Antelope Road and Walgren Lake State
Recreation Area.
This includes the following highways...
Highway 20 between mile markers 74 and 106.
Highway 250 between mile markers 29 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4300 10226 4297 10208 4242 10246 4253 10276
4256 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0403Z 296DEG 30KT 4297 10255 4268 10274
HAIL...2.00IN
WIND...70MPH
$$
Buttler394
WWUS53 KLBF 260413
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1013 PM MDT Sun Aug 25 2019
NEC161-260445-
/O.CON.KLBF.SV.W.0231.000000T0000Z-190826T0445Z/
Sheridan NE-
1013 PM MDT Sun Aug 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHERN SHERIDAN COUNTY...
At 1012 PM MDT, severe thunderstorms were located along a line
extending from 11 miles east of White Clay to near Rushville, moving
east at 60 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and two inch hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Gordon around 1025 PM MDT.
Other locations impacted by these severe thunderstorms include Pine
Ridge, Intersection of Highway 87 and Craven Creek Road, Metcalf
State Wildlife Management Area, Lone Butte, Intersection of Beaver
Creek Road and White Clay Creek Road, Intersection of Highway 87 and
Larabee Road, Mount Maria, Highway 250 crossing the Niobrara River,
Intersection of Highway 87 and Antelope Road and Walgren Lake State
Recreation Area.
This includes the following highways...
Highway 20 between mile markers 74 and 106.
Highway 250 between mile markers 29 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
A thunderstorm along this line produced 82 MPH winds at the Pine
Ridge SD airport at 1003 PM MDT.
&&
LAT...LON 4300 10226 4297 10208 4242 10246 4253 10276
4256 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0412Z 290DEG 52KT 4296 10235 4266 10254
HAIL...2.00IN
WIND...80MPH
$$
Buttler277
WWUS53 KLBF 260441
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1041 PM MDT Sun Aug 25 2019
NEC161-260449-
/O.EXP.KLBF.SV.W.0231.000000T0000Z-190826T0445Z/
Sheridan NE-
1041 PM MDT Sun Aug 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERIDAN COUNTY WILL
EXPIRE AT 1045 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 AM MDT for
the Panhandle of and north central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeastern and central Sheridan county until 1130 PM MDT.
LAT...LON 4300 10226 4297 10208 4242 10246 4253 10276
4256 10277 4278 10277 4279 10279 4300 10279
TIME...MOT...LOC 0439Z 305DEG 35KT 4281 10206 4251 10226
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:37 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 25, 5:37 PM MDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Sun Aug 25 2019 .SHORT TERM...(This evening through Monday night) Issued at 346 PM CDT Sun Aug 25 2019 The main concern heading into the short term will the chance for thunderstorms late tonight and into early Monday morning. A shortwave will move off the Black Hills and across northern Nebraska. This wave will trigger thunderstorms across the northern Nebraska and southern South Dakota border. The best timing for thunderstorm development looks to be between 10pm and 6am CDT. Thunderstorms will mainly impact locations north of Highway 2 before spreading southeast across the central Sandhills early Monday morning. Locations east of a Broken Bow to Springview line will then be impacted towards the end of the event (between 4am and 7am CDT). Thunderstorms will move off to the east as the morning progresses. Primary threats will be strong winds and heavy rainfall. Up to an inch of new rainfall is expected across portions of the northern and eastern Sandhills. A dry forecast is in store for the region on Monday with cloudy skies eventually giving way to partly cloudy skies by the afternoon. Another low chance of rain and thunderstorms is possible Tuesday night. Confidence is very low in development with the area of concern being across southwest Nebraska. Severe weather risk is low for the Tuesday night storms. .LONG TERM...(Tuesday through Sunday) Issued at 346 PM CDT Sun Aug 25 2019 The extended period starts off quiet as upper level ridging builds across the western US. Strong high pressure will therefore build across the central US bringing dry and warmer conditions to the area. Temperatures will rise from the low 70s on Tuesday into the mid to upper 80s by Thursday. Clear skies at night will allow for radiational cooling at night allowing temperatures to drop into the mid to upper 40s in the middle of the week. The next chance of thunderstorms arrives on Thursday night and into Friday night. At this time, confidence in severe potential is too low. Will continue to monitor this system over the upcoming days and adjust the forecast accordingly. Temperatures will cool off for the end of the week and into the weekend as rain and clouds keep the atmosphere from warming up. Highs will only rise into the low 70s with overnight lows dropping into the low 50s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 636 PM CDT Sun Aug 25 2019 For the KLBF terminal: MVFR ceilings will develop overnight with IFR ceilings expected toward 10z early Monday morning. Skies will then clear out by late morning Monday. For the KVTN terminal: Thunderstorms will be possible in the vicinity of the terminal through 03z this evening. There is a good chance for thunderstorms to impact the terminal between 3z and 7z this evening. Visibilities may fall off to 3SM with moderate thunderstorms. Winds may gust up to 45 KTS during this time as well. Overnight, skies will scatter out with clear skies expected after 17z Monday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Aug 25, 9:39 PM MDT, 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1039 PM CDT Sun Aug 25 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-270345- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1039 PM CDT Sun Aug 25 2019 /939 PM MDT Sun Aug 25 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered thunderstorms are expected to move southeast from South Dakota across portions of the Sandhills and north central Nebraska overnight. A few storms may be severe with large hail and damaging wind gusts as the main concerns. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorm chances return to the area during the day Friday. The threat for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Gomez
In the hours before
Special weather statement, Aug 25, 5:10 PM MDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
510 PM MDT Sun Aug 25 2019
NEZ004-260000-
Sheridan NE-
510 PM MDT Sun Aug 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY
UNTIL 600 PM MDT...
At 510 PM MDT, Doppler radar was tracking a strong thunderstorm near
White Clay, or near Pine Ridge, moving southeast at 25 mph.
Winds in excess of 40 mph and penny sized hail will be possible with
this storm.
Locations impacted include...
Gordon, White Clay, Clinton, Pine Ridge, Intersection of Highway 87
and Craven Creek Road, Intersection of Highway 87 and Larabee Road
and Mount Maria.
This includes Highway 20 between mile markers 99 and 106.
LAT...LON 4300 10229 4292 10210 4270 10225 4295 10264
4300 10259
TIME...MOT...LOC 2310Z 304DEG 21KT 4298 10248
ButtlerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 10:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Aug 25, 11:23 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, McPherson, Thomas | 67 min |
| Aug 26, 12:29 AM MDT | Special Weather Statement | LBF | Blaine, Custer, Logan, Thomas | 61 min |
| Aug 26, 1:17 AM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 26, 1:18 AM MDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Aug 26, 1:25 AM MDT | Special Weather Statement | LBF | Blaine, Custer, Loup | 50 min |
| Aug 26, 1:26 AM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Aug 26, 1:51 AM MDT | Special Weather Statement | LBF | Blaine, Thomas | 39 min |
| Aug 26, 1:53 AM MDT | Special Weather Statement | LBF | Cherry | 37 min |
| Aug 26, 2:11 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Thomas | 49 min |
| Aug 26, 2:25 AM MDT | Special Weather Statement | LBF | Thomas | 50 min |
| Aug 26, 2:32 AM MDT | Special Weather Statement | LBF | Hooker | 43 min |
| Aug 26, 2:59 AM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 61 min |
| Aug 26, 3:06 AM MDT | Special Weather Statement | LBF | Logan | 24 min |
| Aug 26, 3:32 AM MDT | Special Weather Statement | LBF | Custer | 28 min |
| Aug 26, 3:36 AM MDT | Flash Flood Warning | LBF | Blaine, Custer, Loup | 6 hr |
| Aug 26, 3:55 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
| Aug 26, 4:16 AM MDT | Special Weather Statement | LBF | Sherman | 29 min |
| Aug 26, 9:25 AM MDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 3 hr |
| Aug 26, 12:27 PM MDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 5 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.